MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-150-150
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use an everflex entrust to treat a calcified plaque chronic total occlusion (cto) lesion in the distal right superficial femoral artery (sfa).Moderate tortuosity was reported.A 6fr non medtronic sheath and a 0.014 x non medtronic guidewire was used.No embolic protection was used.The device was prepped per ifu with no issues.There was no damage to the device packaging or the device when removing from the hoop/tray.There was no damage to the deployment mechanism or handle prior to deployment.The thumbscrew/lock pin was checked for securement prior to the procedure and the lock pin removed when the physician was ready to deploy the stent.The lesion was predilated with a 4 x 150 device.The entrust did not pass through a previously deployed stent, no resistance was encountered and no excessive force used.It was reported that the stent was deployed about half way when the thumb switch started to turn without any further deployment.The handle was broken open and the stent deployed manually.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation: the everflex entrust stent delivery system, (sds), was received for evaluation within a sealed tyvek pouch, within a nested series of sealed plastic biohazard pouches, and loosely coiled within a sealed sterilization pouch.No ancillary devices from the procedure were received for evaluation.The entrust stent delivery system was received with the deployment handle separated from the catheter, and the handle disassembled.The pull cable was wrapped around the thumbwheel.The distal tip of the handle assembly was examined for unusual wear/witness marks: no unusual wear/witness marks were noted indicating that the pull cable was properly routed through the handle.The inner guidewire lumen was position back into the handle and a series of kinks in the inner guidewire lumen aligned with handle¿s safety tab cavity.The kinks most likely happened during the deployment attempt and were formed by an undersized guidewire not fully supporting the inner guidewire lumen.The exposed proximal end of the outer sheath was examined; and the pull cable bond was broken.The distal end of the outer sheath was examined; the distal end was oval in shape.It is not known when the distal end of the outer sheath was deformed into the oval shape.The deformation may have happened post-procedure given how the device was packaged for return.The distal end of the outer sheath was examined using backlighting to determine if a stent remained in the system and to locate the distal end of the inner guidewire lumen/pusher.The distal end of the inner guidewire lumen/pusher is approximately 22.8cm from the distal tip of the outer sheath.Since the entrust is to deliver a 150mm length stent the location of the distal end of inner guidewire lumen/pusher indicates that the outer sheath has been moved distally from the handle after the pull cable separated from the outer sheath.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8324860
Report Number2183870-2019-00067
Device Sequence Number16573424
Product Code NIP
UDI-Device Identifier00821684051634
UDI-Public00821684051634
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2020
Device Catalogue NumberEVD35-06-150-150
Device Lot NumberA508977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer04/19/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight145